MAUDE Adverse Event Report: SYNTHES OBERDORF LONG SCREWDRIVER WITH T-HANDLEFOR CLICK'X® LOCKING CAP; SCREWDRIVERS

SYNTHES OBERDORF LONG SCREWDRIVER WITH T-HANDLEFOR CLICK'X® LOCKING CAP; SCREWDRIVERS
Model Number 388.365
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Reporter's phone number: (b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part #: 388.365, lot#: 1223613.Dhr not available as device is older than 13 years.Referring to (filing and archiving of specification documents) version ai valid until august 2014 the manufacturing documents for instruments had to be stored for 10 years.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instruments needed to be repaired, the tip of the fork of the long screwdriver with t-handler for click x locking cap is slightly bent and will not enable interfacing or self-retention of a locking set screw/cap for insertion; the cone tip of the remobilizer of the extraction pliers for click x is broken from the weld and not reliable for surgery - it still slides onto the 2-piece remobilizer, but is unfit for use; the tips of the driver of two screw inserters t8 self-retaining/qc do not self-retain screws.This was discovered during routine inspection.There is no procedure or patient involvement.This complaint involves 1 device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned device.The returned screwdriver (388.365, 1223613) was received with its distal tongs bent, which confirmed its complaint condition and made its replication inapplicable.As part of this investigation a visual inspection, drawing review, and root cause analysis were performed.The dhr for the returned screwdriver (388.365, 1223613) was not available since the device is older than 13 years, but drawing was reviewed.All relevant drawings were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the available information it is not possible to determine a definitive root cause for the reported complaint conditions.According to its associated technique guide, the returned screwdriver is intended to have its tongs firmly fit into the slots of the locking cap during use.It is possible that if the screwdriver was used without its tongs being firmly fit into the slots of the locking cap, it could have contributed to its complaint condition.A dimensional inspection was inapplicable for the screwdriver tip due to post market damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCREWDRIVER WITH T-HANDLEFOR CLICK'X® LOCKING CAP
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES OBERDORF
eimattstrasse 3
oberdorf CH443 6
SZ  CH4436
MDR Report Key7032941
Report Number8030965-2017-16237
Device Sequence Number1770060
Product Code HXX
UDI-Device Identifier10705034772615
UDI-Public(01)10705034772615(10)1223613
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.365
Device Catalogue Number388.365
Device Lot Number1223613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1